Alert archive / Florida / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 47, NWS Jacksonville, FL

June 6, 2002Baker County, Columbia County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2002, 3:53 PM EDT for Baker County, Columbia County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 2002, 3:53 PM EDT (19:53 UTC)
Expired
Jun 6, 2002, 4:45 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Columbia County, FL

The radar

The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 4:15 PM EDTThunderstorm WindGlen St Mary, FLLarge trees and power lines down.
Jun 6, 4:15 PM EDTThunderstorm WindLake City, FLLarge trees and power lines blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 061953 CCA
SVRJAX
FLC003-023-062045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT THU JUN 6 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BAKER COUNTY IN NORTHEAST FLORIDA
  EAST CENTRAL COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 445 PM EDT

* AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTH OF OLUSTEE...OR ABOUT 10 MILES NORTHWEST OF LAKE BUTLER...
  MOVING NORTHWEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT...  
OLUSTEE...EASTERN LAKE CITY

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER. $$

LAT...LON 3011 8252 3019 8233 3044 8244 3032 8268

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT THU JUN 06 2002

CURRENTLY...SHOWERS BEGINNING TO DEVELOP THIS AFTERNOON ALONG BOTH
SEABREEZES AS WELL AS INTERIOR SOUTHEAST GA. LOW TO MID LEVEL FLOW
IS MAINLY SOUTHERLY THIS PM WHICH SHOULD HELP ENHANCE SEA BREEZE
CONVERGENCE ALONG BOTH COASTS MORE THAN THE PAST FEW DAYS. THIS WILL
LEAD TO BETTER AREAL COVERAGE THIS AFTERNOON. CAPES ARE QUITE A BIT
LOWER THIS AFTERNOON...MAINLY AOB 2000 J/KG SO WOULD EXPECT ONLY AN
ISOLATED PULSE SEVERE STORM OR TWO. ACTIVITY MAY LINGER PRETTY LATE
TONIGHT ESPECIALLY OVER GEORGIA WITH FRONT SAGGING INTO THE REGION.

FORECAST...FRONTAL BOUNDARY TO SAG SOUTH TO NORTHERN BORDER OF CWA
BEFORE STALLING ON FRIDAY. THIS ALONG WITH SEA BREEZE CONVERGENCE
AND PLENTY OF MOISTURE SHOULD LEAD TO ANOTHER PRETTY ACTIVE DAY FOR
CONVECTION. LIMITING FACTOR MAY BE CLOUD COVER WHICH WILL PREVENT
GOOD HEATING. ETA AND MAV GUIDANCE IN PRETTY GOOD AGREEMENT FOR
FRIDAY SO WILL STICK CLOSE TO THOSE NUMBERS. FOR SATURDAY...ETA AND
AVN APPEAR TO BE PRETTY SIMILAR AT FIRST GLANCE WITH HIGH PRESSURE
NOSING DOWN COAST AND EAST TO NORTHEAST FLOW DEVELOPING AND REMANTS
OF FRONTAL BOUNDARY HANGING AROUND NEAR THE FL/GA BORDER. HOWEVER
AVN DEVELOPS SIGNIFICANTLY MORE SFC CONVERGENCE ALONG THE OLD FRONT
EARLY SATURDAY AND SPITS OUT OVER 2 INCHES OF RAINFALL OVER KJAX.
ETA PUSHES NORTHEAST WIND SURGE SOUTH THROUGH AREA MUCH MORE QUICKLY
AND DEVELOPS VERY LITTLE CONVERGENCE OVER AREA. FOR NOW...WILL OPT
TO COMPROMISE BUT WITH LINGERING BOUNDARY AND MOISTURE STILL PRETTY
DEEP EARLY IN THE DAY EXPECT A FAIR AMOUNT OF SHOWER ACTIVITY.

EXTDD...12Z AVN NOW DROPS H5 LOW SOUTH OVER PENINSULA FOR FIRST PART
OF NEXT WEEK WHICH MIGHT KEEP TEMPS A BIT LOWER. THIS IS THE FIRST
RUN TO SHOW THIS AND FOR NOW WILL NOT CHANGE THE GOING FCST.

MARINE...NO HIGHLIGHTS.

AMG TW 073/088 072/085 069 25463
SSI TW 076/085 075/080 074 25465
JAX TW 073/088 072/083 070 25464
SGJ TW 075/085 075/082 072 25365
GNV TT 073/089 072/087 071 25574
OCF TT 073/089 072/088 071 25574=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP

In the hours before

Special weather statement, Jun 6, 12:05 PM EDT, 3 hours 48 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-062300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU JUN 06 2002

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE BEST RAIN
CHANCES JUST EAST OF THE INTERSTATE 75 CORRIDOR AND NEAR U.S. 441 IN
SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING. STORM MOTION WILL
GENERALLY BE TO THE NORTH AT 5 TO 10 MPH. A FEW STORMS COULD BECOME
STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND
GUSTS OVER 40 MPH AND SMALL HAIL. DUE TO THE SLOW MOVEMENT OF
STORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES ARE
POSSIBLE.

ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:54 PM EDTSevere Thunderstorm WarningJAXBradford, Union66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.